Alert archive / Colorado / Tornado Warnings in 2025

Tornado Warning 20, NWS Denver/Boulder, CO

June 5, 2025Washington County, Colorado

NWS Denver/Boulder, CO issued this tornado warning at Jun 5, 2025, 3:26 PM MDT for Washington County, Colorado. It was in force for 17 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 5, 2025, 3:26 PM MDT (21:26 UTC)
Expired
Jun 5, 2025, 3:43 PM MDT
In force
17 min
Issued by
NWS Denver/Boulder, CO
Area
Storm-based polygon
Tornado
Radar indicated
Hail
2.75 in

County Washington County, CO

The radar

The Denver radar (KFTG), 94 km from the middle of the area, began a volume at 21:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 5, 1:39 PM MDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Dodge City, (KDDC), launched 12:00Z, 9.4 hours before the alert went out and 392 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 12:00Z on 2025-06-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 12:00Z on 2025-06-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 61 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
683 m above ground
0-6 km bulk shear
45 kt
0-1 km storm-relative helicity
61 m²/s²
0-3 km storm-relative helicity
89 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

274 
WFUS55 KBOU 052126
TORBOU
COC121-052200-
/O.NEW.KBOU.TO.W.0020.250605T2126Z-250605T2200Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Denver CO
326 PM MDT Thu Jun 5 2025

The National Weather Service in Denver has issued a

* Tornado Warning for...
  West Central Washington County in northeastern Colorado...

* Until 400 PM MDT.

* At 326 PM MDT, a severe thunderstorm capable of producing a 
  tornado was located near Woodrow, or 20 miles southwest of Akron, 
  moving southeast at 20 mph.

  HAZARD...Tornado and baseball size hail.

  SOURCE...Radar indicated rotation.

  IMPACT...Flying debris will be dangerous to those caught
           without shelter. Mobile homes will be damaged or
           destroyed. Damage to roofs, windows and vehicles will
           occur. Tree damage is likely.

* Locations impacted include...
  Mainly rural areas of West Central Washington County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Move to an interior room on the lowest floor of a well-built 
building away from windows. If you are outdoors, in a mobile home, 
or in a vehicle, move to the closest substantial shelter and protect 
yourself from flying debris.

&&

LAT...LON 3998 10359 4000 10353 4000 10347 4002 10347
      3987 10322 3977 10340
TIME...MOT...LOC 2126Z 317DEG 17KT 3998 10350

TORNADO...RADAR INDICATED
MAX HAIL SIZE...2.75 IN

$$

Rodriguez
2 follow-up statements
078 
WWUS55 KBOU 052137
SVSBOU

Severe Weather Statement
National Weather Service Denver CO
337 PM MDT Thu Jun 5 2025

COC121-052200-
/O.CON.KBOU.TO.W.0020.000000T0000Z-250605T2200Z/
Washington CO-
337 PM MDT Thu Jun 5 2025

...TORNADO WARNING REMAINS IN EFFECT UNTIL 4 PM MDT FOR WEST CENTRAL 
WASHINGTON COUNTY...

At 337 PM MDT, a severe thunderstorm capable of producing a tornado 
was located 8 miles southeast of Woodrow, or 20 miles southwest of 
Akron, moving southeast at 20 mph.

HAZARD...Tornado and two inch hail.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without
         shelter. Mobile homes will be damaged or destroyed.
         Damage to roofs, windows and vehicles will occur. Tree
         damage is likely. Hail may accumulate on roadways
         causing hazardous travel.

Locations impacted include...
  Mainly rural areas of West Central Washington County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Move to an interior room on the lowest floor of a well-built 
building away from windows. If you are outdoors, in a mobile home, 
or in a vehicle, move to the closest substantial shelter and protect 
yourself from flying debris.

&&

LAT...LON 3977 10340 3995 10351 3999 10344 3987 10322
TIME...MOT...LOC 2126Z 317DEG 17KT 3998 10350

TORNADO...RADAR INDICATED
MAX HAIL SIZE...2.00 IN

$$

Rodriguez
824 
WWUS55 KBOU 052143
SVSBOU

Severe Weather Statement
National Weather Service Denver CO
343 PM MDT Thu Jun 5 2025

COC121-052153-
/O.CAN.KBOU.TO.W.0020.000000T0000Z-250605T2200Z/
Washington CO-
343 PM MDT Thu Jun 5 2025

...TORNADO WARNING IS CANCELLED FOR WEST CENTRAL WASHINGTON COUNTY...

The tornado threat has diminished and the Tornado Warning has been 
cancelled. However, large hail and damaging winds remain likely and 
a Severe Thunderstorm Warning remains in effect for the area.

A Severe Thunderstorm Watch remains in effect until 800 PM MDT 
Thursday for a portion of northeast Colorado.

&&

LAT...LON 3977 10340 3995 10351 3999 10344 3987 10322
TIME...MOT...LOC 2137Z 317DEG 17KT 3994 10345

$$

Rodriguez

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Denver/Boulder, CO wrote its last area forecast discussion before this tornado warning went out at Jun 5, 1:48 PM MDT, 1 hour 38 minutes earlier. Its key messages:

  • A few strong to severe thunderstorms over the eastern plains this afternoon.
  • Another round of strong to severe storms possible Friday afternoon.
  • Warmer Saturday with few to no showers/thunderstorms.
  • Sunday into next week, near normal temperatures with chances for showers and storms each day.
Area forecast discussion, Jun 5, 1:48 PM MDT, 1 hour 38 minutes before
Area Forecast Discussion
National Weather Service Denver/Boulder CO
148 PM MDT Thu Jun 5 2025

.KEY MESSAGES...

- A few strong to severe thunderstorms over the eastern plains
  this afternoon.

- Another round of strong to severe storms possible Friday
  afternoon.

- Warmer Saturday with few to no showers/thunderstorms.

- Sunday into next week, near normal temperatures with chances for
  showers and storms each day.

&&

.DISCUSSION /Through Thursday/...
Issued at 146 PM MDT Thu Jun 5 2025

Showers and thunderstorms first started forming over the higher
terrain late this morning. Low clouds may have delayed showers and
storms moving off the higher terrain by an hour or two, but
scattered to numerous showers and storms are still on track to for
the urban corridor and eastern plains this afternoon and evening
as a shortwave trough tracks across the region. MLCAPE is up to
1000 J/kg and there's plenty of moisture and shear to support
strong, to occasionally severe thunderstorms with hail a little
over 1 inch in diameter. Many runs of the HRRR and the last couple
of the NAMNest show a strong/severe storm forming over northern
Weld County and then tracking southeast across Morgan and
Washington Counties through the afternoon hours. This is where the
highest severe weather threat will be. Elsewhere, heavy rain,
small hail (mostly), and wind gusts to 40 mph will be possible
with the stronger storms. The storms come to an end mid to late
evening as the airmass stabilizes and storms move off to the east.
A few light showers will be possible after midnight.

Another shortwave trough is on track to trigger scattered to
numerous showers and thunderstorms Friday. It will remain moist
with dew points in the lower to mid 50s over northeast Colorado.
Similar to today, instability will be marginal for severe
thunderstorms with MLCAPE up to 800 J/kg. The strongest storms are
expected to produce hail up to around 1 inch in diameter and
brief heavy rainfall. The first storms of the day form over the
mountains late in the morning and then spread eastward during the
afternoon hours. Showers and storms progress east of the urban
corridor by early to mid evening and then east of the area by
midnight.

On Saturday, we are still looking for drier northwest flow aloft.
Temperatures will climb into the lower to mid 80s under mostly
sunny skies. We see a cold front push south through the area
during the evening, but with a drier and more stable airmass in
place, do not expect this to produce any showers or thunderstorms.
North to northeast flow behind the front will slowly increase
moisture across the area.

Better moisture and instability will be over the area again
Sunday. This combined with a shortwave embedded in the northwest
flow aloft will bring a round of showers and thunderstorms Sunday
afternoon and early evening. Temperatures cool a little for Sunday
as well with highs across northeast Colorado in the 70s.

For Monday and Tuesday, a weak upper level ridge tracks across
the Great Basin and Central Rockies. This will bring warmer
temperatures with highs returning to the lower to mid 80s across
northeast Colorado by Tuesday. With enough moisture and
instability in place, we expect daily afternoon/evening showers
and thunderstorms. Though coverage may end up a little less than
we've seen this week.

The ridging slides east of the area by Wednesday and west-
southwest flow aloft is expected to prevail for Wednesday and
Thursday. Chances for afternoon/evening showers and thunderstorms
continue. Increased coverage of showers/storms will be possible if
we see a more organized shortwave trough. Temperatures look to be
near normal with highs in the lower to mid 80s across northeast
Colorado.

&&

.AVIATION /18Z TAFS through 18Z Friday/...
Issued at 1139 AM MDT Thu Jun 5 2025

Showers and thunderstorms are still on track for this afternoon
and evening, mainly during 21Z to 03Z. Multiple rounds of
showers/storms are expected. Ceilings are expected to fall below
6000 feet this evening, ~03Z. Clouds continue to lower overnight
with ceilings bottoming out 500 to 1500 feet 12-15Z Friday.
Ceilings slowly rise through the morning hours, but will likely
keep a ceiling below 3000 feet through 18Z Friday.

After 18Z Friday, more showers and thunderstorms are expected.
Models favor at least two rounds of thunderstorms, with the first
one in the 19-21Z window.

&&

.BOU WATCHES/WARNINGS/ADVISORIES...
None.

&&

DISCUSSION...Meier
AVIATION...Meier
Hazardous weather outlook, Jun 5, 5:39 AM MDT, 9 hours 47 minutes before
Hazardous Weather Outlook
National Weather Service Denver/Boulder CO
539 AM MDT Thu Jun 5 2025

COZ030>051-061145-
Jackson County Below 9000 Feet-
West Jackson and West Grand Counties Above 9000 Feet-
Grand and Summit Counties Below 9000 Feet-
South and East Jackson/Larimer/North and Northeast Grand/
Northwest Boulder Counties Above 9000 Feet-
South and Southeast Grand/West Central and Southwest Boulder/
Gilpin/Clear Creek/Summit/North and West Park Counties Above
9000 Feet-Larimer and Boulder Counties Between 6000 and 9000 Feet-
Jefferson and West Douglas Counties Above 6000 Feet/Gilpin/Clear
Creek/Northeast Park Counties Below 9000 Feet-
Central and Southeast Park County-
Larimer County Below 6000 Feet/Northwest Weld County-
Boulder And Jefferson Counties Below 6000 Feet/West Broomfield
County-
North Douglas County Below 6000 Feet/Denver/West Adams and
Arapahoe Counties/East Broomfield County-
Elbert/Central and East Douglas Counties Above 6000 Feet-
Northeast Weld County-Central and South Weld County-Morgan County-
Central and East Adams and Arapahoe Counties-
North and Northeast Elbert County Below 6000 Feet/North Lincoln
County-
Southeast Elbert County Below 6000 Feet/South Lincoln County-
Logan County-Washington County-Sedgwick County-Phillips County-
539 AM MDT Thu Jun 5 2025

This hazardous weather outlook is for northeast and north central
Colorado.

.DAY ONE...Today and Tonight

Scattered showers and thunderstorms are possible again this
afternoon. A few stronger storms could produce hail and gusty
winds, in addition to briefly heavy rainfall.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

Scattered showers and thunderstorms are forecast again on Friday.
A gradual warming and drying trend is likely by the weekend into
early next week, though daily chances for at least a few showers
and storms will continue.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed today and tonight, but
reports of hail or gusty winds will be appreciated.

In the hours before

Special weather statement, Jun 5, 1:45 PM MDT, 1 hour 41 minutes before
Special Weather Statement
National Weather Service Denver CO
145 PM MDT Thu Jun 5 2025

COZ044-052030-
Morgan County CO-
145 PM MDT Thu Jun 5 2025

...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN MORGAN COUNTY
UNTIL 230 PM MDT...

At 145 PM MDT, Doppler radar was tracking a strong thunderstorm 10
miles north of Jackson Reservoir, or 24 miles northwest of Fort
Morgan, moving southeast at 20 mph.

HAZARD...Landspouts, wind gusts up to 40 mph, and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Minor damage to outdoor objects is possible. Gusty winds
could knock down tree limbs and blow around unsecured objects.

Locations impacted include...
  Weldona, Goodrich, Jackson Reservoir and Fort Morgan Airport.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the weather situation closely and be alert for threatening
weather conditions.

&&

LAT...LON 4052 10396 4035 10371 4020 10404 4051 10415
      4052 10415
TIME...MOT...LOC 1945Z 331DEG 18KT 4052 10409

LANDSPOUT...POSSIBLE
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH

Rodriguez
Special weather statement, Jun 5, 1:56 PM MDT, 1 hour 30 minutes before
Special Weather Statement
National Weather Service Denver CO
156 PM MDT Thu Jun 5 2025

COZ036-039-052045-
Jefferson and West Douglas Counties Above 6000 Feet/Gilpin/Clear
Creek/Northeast Park Counties Below 9000 Feet CO-Boulder And
Jefferson Counties Below 6000 Feet/West Broomfield County CO-
156 PM MDT Thu Jun 5 2025

...A STRONG THUNDERSTORM WILL IMPACT NORTHERN JEFFERSON COUNTY UNTIL
245 PM MDT...

At 156 PM MDT, Doppler radar was tracking a strong thunderstorm near
Bergen Park, or 19 miles west of Denver, moving southeast at 15 mph.

HAZARD...Wind gusts up to 40 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is possible.

Locations impacted include...
  Western Denver, Lakewood, Golden, Evergreen, Morrison, Idledale,
  Red Rocks Park, Indian Hills, Kittredge, Tiny Town, Bergen Park,
  Aspen Park, Genesee, Pleasant View and Wah Keeney Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the weather situation closely and be alert for threatening
weather conditions.

&&

LAT...LON 3967 10539 3977 10532 3979 10520 3968 10506
      3967 10507 3967 10508 3953 10529
TIME...MOT...LOC 1955Z 330DEG 11KT 3972 10531

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH

Rodriguez
Special weather statement, Jun 5, 2:06 PM MDT, 1 hour 20 minutes before
Special Weather Statement
National Weather Service Denver CO
206 PM MDT Thu Jun 5 2025

COZ043-052045-
Central and South Weld County CO-
206 PM MDT Thu Jun 5 2025

...A STRONG THUNDERSTORM WILL IMPACT WEST CENTRAL WELD COUNTY UNTIL
245 PM MDT...

At 206 PM MDT, Doppler radar was tracking a strong thunderstorm near
Milliken, or 7 miles southwest of Greeley, moving east at 10 mph.

HAZARD...Wind gusts up to 40 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is possible.

Locations impacted include...
  Greeley, Evans, Johnstown, Milliken and Gilcrest.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the weather situation closely and be alert for threatening
weather conditions.

&&

LAT...LON 4034 10492 4041 10491 4044 10475 4025 10476
TIME...MOT...LOC 2006Z 285DEG 7KT 4037 10486

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH

Rodriguez
Local storm report, Jun 5, 2:10 PM MDT, 1 hour 16 minutes before
Preliminary Local Storm Report
National Weather Service Denver CO
210 PM MDT Thu Jun 5 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0208 PM     Hail             3 NW Weldona            40.39N 103.99W
06/05/2025  M1.00 Inch       Morgan             CO   Public

            Report from mPING: Quarter (1.00 in.).

&&
Special weather statement, Jun 5, 2:23 PM MDT, 1 hour 3 minutes before
Special Weather Statement
National Weather Service Denver CO
223 PM MDT Thu Jun 5 2025

COZ040-045-052115-
Central and East Adams and Arapahoe Counties CO-North Douglas
County Below 6000 Feet/Denver/West Adams and Arapahoe
Counties/East Broomfield County CO-
223 PM MDT Thu Jun 5 2025

...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN DENVER...WESTERN
ARAPAHOE AND WESTERN ADAMS COUNTIES UNTIL 315 PM MDT...

At 223 PM MDT, Doppler radar was tracking a strong thunderstorm near
Commerce City, or 13 miles northeast of Denver, moving southeast at
15 mph.

HAZARD...Wind gusts up to 50 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is possible.

Locations impacted include...
  Northeastern Denver, Aurora, northeastern Commerce City, Denver
  International Airport, D.I.A Terminal and Concourses, Watkins,
  Buckley SFB and Manila Village.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the weather situation closely and be alert for threatening
weather conditions.

&&

LAT...LON 3982 10491 3996 10476 3987 10441 3959 10462
TIME...MOT...LOC 2023Z 308DEG 13KT 3986 10479

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH

Rodriguez
Local storm report, Jun 5, 2:45 PM MDT, 41 minutes before
Preliminary Local Storm Report
National Weather Service Denver CO
245 PM MDT Thu Jun 5 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0242 PM     Hail             1 SW Fort Morgan        40.25N 103.80W
06/05/2025  E1.00 Inch       Morgan             CO   Public

            Report from mPING: Quarter (1.00 in.).

&&

The office that day

Everything else NWS Denver/Boulder, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 4, 6:09 PM MDTAreal Flood AdvisoryBOUArapahoe, Denver2 hr
Jun 4, 6:11 PM MDTSpecial Weather StatementBOUMorgan49 min
Jun 4, 7:08 PM MDTSpecial Weather StatementBOUBroomfield52 min
Jun 4, 7:32 PM MDTAreal Flood AdvisoryBOUWeld58 min
Jun 5, 11:28 AM MDTSpecial Weather StatementBOULarimer47 min
Jun 5, 12:47 PM MDTAreal Flood AdvisoryBOUWeld58 min
Jun 5, 1:45 PM MDTSpecial Weather StatementBOUMorgan45 min
Jun 5, 1:56 PM MDTSpecial Weather StatementBOUJefferson49 min
Jun 5, 1:59 PM MDTSevere Thunderstorm WarningBOUMorgan46 min
Jun 5, 2:06 PM MDTSpecial Weather StatementBOUWeld39 min
Jun 5, 2:23 PM MDTSpecial Weather StatementBOUDenver52 min
Jun 5, 2:35 PM MDTSevere Thunderstorm Warning Considerable damage threatBOUMorgan40 min
Jun 5, 2:49 PM MDTSevere Thunderstorm WarningBOUAdams, Arapahoe41 min
Jun 5, 3:11 PM MDTSevere Thunderstorm Warning Destructive damage threatBOUMorgan, Washington49 min
Jun 5, 3:57 PM MDTSevere Thunderstorm Warning Considerable damage threatBOUWashington48 min
Jun 5, 4:19 PM MDTAreal Flood AdvisoryBOUDouglas, Elbert116 min
Jun 5, 4:31 PM MDTSpecial Weather StatementBOUDouglas44 min
Jun 5, 4:41 PM MDTSevere Thunderstorm WarningBOULincoln, Washington34 min
Jun 5, 4:52 PM MDTFlash Flood WarningBOUDouglas, Elbert60 min
Jun 5, 5:49 PM MDTAreal Flood AdvisoryBOUArapahoe, Denver, Jefferson56 min

Nearby

Tornado Warnings in Colorado, 2025Every tornado warning in 2025Tornadoes in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.